Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A measuring argument for finite groups

Authors: Andrew Chermak and Alberto Delgado
Journal: Proc. Amer. Math. Soc. 107 (1989), 907-914
MSC: Primary 20B05
MathSciNet review: 994774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We call attention to a simple measuring argument for finite groups. Direct applications of this argument lead to the construction of certain new characteristic subgroups of finite $ p$-groups as well as an easy proof of a generalization, due to Timmesfeld, of the Thompson replacement lemma. Some applications to finite simple groups are also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20B05

Retrieve articles in all journals with MSC: 20B05

Additional Information

PII: S 0002-9939(1989)0994774-4
Article copyright: © Copyright 1989 American Mathematical Society